Communications in Mathematical Sciences
Volume 19 (2021)
A regularity criterion for the Navier–Stokes equations via one diagonal entry of the velocity gradient
Pages: 1101 – 1112
We study the conditional regularity of solutions to the Navier-Stokes equations in the three dimensional space. Let $u=(u_1,u_2,u_3)$ denote the velocity. We impose an additional condition only on one diagonal entry of the velocity gradient, namely $\partial_3 u_3$, and show, using a technique based on the mixed multiplier theorem and an anisotropic version of the Troisi inequality, that if $\partial_3 u_3$ lies in the space $L^\beta (0,T; L^q)$ with suitable $\beta,q$, then $u$ is regular on $(0,T]$. Our result improves and extends the analogous results known from the literature.
Navier–Stokes equations, regularity criteria, mixed multiplier theorem, anisotropic version of Troisi inequality
2010 Mathematics Subject Classification
The author was supported by the European Regional Development Fund, project No. CZ.02.1.01/0.0/0.0/16-019/0000778.
Received 5 November 2019
Accepted 17 December 2020
Published 18 June 2021